Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 3, 2023, 5:43 PM CST for Marion County, Mississippi. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 3, 2023, 5:43 PM CST (23:43 UTC)
- Expired
- Jan 3, 2023, 6:30 PM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Marion County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 105 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 3, 5:45 PM CST | TSTM WND DMG | 1 Ssw Foxworth, MS | WIND DAMAGE REPORTED TO TRANSFORMER AT SUBSTATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 3, 5:01 PM CST | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 11.7 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 351 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
012
WFUS54 KJAN 032343
TORJAN
MSC091-040030-
/O.NEW.KJAN.TO.W.0006.230103T2343Z-230104T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
543 PM CST Tue Jan 3 2023
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Northern Marion County in south central Mississippi...
* Until 630 PM CST.
* At 542 PM CST, a severe thunderstorm capable of producing a tornado
was located near Morgantown, or near Kokomo, moving northeast at 30
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Columbia around 550 PM CST.
Bunker Hill around 605 PM CST.
Improve around 615 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3128 9000 3139 8983 3139 8982 3140 8982
3144 8976 3143 8965 3128 8965 3119 8994
TIME...MOT...LOC 2342Z 239DEG 24KT 3125 8993
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
CME1 follow-up statement
008
WWUS54 KJAN 032358
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
558 PM CST Tue Jan 3 2023
MSC091-040030-
/O.CON.KJAN.TO.W.0006.000000T0000Z-230104T0030Z/
Marion MS-
558 PM CST Tue Jan 3 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 630 PM CST FOR
NORTHEASTERN MARION COUNTY...
At 558 PM CST, a severe thunderstorm capable of producing a tornado
was located near Columbia, moving northeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Improve around 610 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3135 8986 3144 8976 3143 8965 3129 8965
3127 8981
TIME...MOT...LOC 2358Z 242DEG 28KT 3130 8978
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 3, 3:25 PM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Jan 3, 3:25 PM CST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Jackson MS 325 PM CST Tue Jan 3 2023 ...New DISCUSSION... .DISCUSSION... Issued at 324 PM CST Tue Jan 3 2023 Tonight and Tomorrow... Heading into tonight, a few areas could see some lingering showers and thunderstorms as this remaining convection continues to track east towards Alabama. With this in mind, models have highlighted possible redevelopment with these storms across the Pine Belt with some of these storms dropping around 2-4 inches of additional rainfall. In response to this, we have decided to continue to advertise a "Elevated" threat for localized flashing flooding across the Pine Belt. Guidance continues to highlight an approaching cold front making its way across the region as we head into the overnight hours. This combined with the ongoing overcast conditions should cause overnight lows to dip into the mid to upper 50s across most of the region. Quiet conditions should prevail heading into tomorrow as skies begin to clear heading into the afternoon. With skies expected to clear around this time frame, daytime heating should allow for afternoon temperatures to peak into the upper 60s and low 70s across our CWA. /CRJ/ Wednesday night through Monday: Come Wednesday evening the closed low will still be spinning over the Great Lakes region and a shortwave rounding its base wl be shifting east across our CWA. This shortwave will have little moisture to work with and dry weather Wednesday night is expected to continue through Friday night. Although the shortwave trough wl continue shifting east of Mississippi Thursday, it will take until midday Friday for the closed low to shift over the New England states. In the meantime, a >1024mb surface high will become centered over our CWA from the west by Friday morning. This will help result in the coldest night of the forecast period, Thursday night with low temperatures bottoming out near normal in the mid to upper 30s. This surface high will shift east through Friday night as a shortwave drops over the central CONUS and helps develop a surface low over the central Plains. This weak surface low will slide east to the Tennessee valley by Saturday evening and drop a weak cold front toward our northwest zones. The chance for light showers will develop Saturday morning in the west ahead of the approaching cold front and rain chances will continue across our CWA until Monday. There are differences in the models with the surface low but consensus has the front nearly along the Natchez Trace by Sunday morning. Another shortwave trough will help develop a surface low that will track southwest to northeast across our CWA along the nearly stationary cold front Sunday. This system is expected to finally push the cold front through our CWA Sunday night. Dry weather looks to return Monday and continue through Monday night. /22/ && .AVIATION... (18Z TAFS) Issued at 1147 AM CST Tue Jan 3 2023 MVFR/VFR ceilings should prevail across most of the region as the main bulk of the convection continues to move east out of our CWA through the TAF period. Winds should remain somewhat southerly with gusts between 20-25 kts before gusting down to 15 kts by 10Z Wednesday. A brief period of low to moderate low-level wind shear will be possible between 21Z-09Z this evening mainly across KHBG and KMEI. /CRJ/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 52 69 43 61 / 70 0 0 0 Meridian 56 70 44 62 / 90 10 0 0 Vicksburg 50 69 41 62 / 20 0 0 0 Hattiesburg 59 73 46 66 / 90 10 0 0 Natchez 51 70 43 63 / 40 0 0 0 Greenville 49 62 40 58 / 10 0 0 0 Greenwood 51 64 40 58 / 30 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch until 10 PM CST this evening for MSZ063>066-072>074. LA...None. AR...None. && CRJ/22/CRJ
Hazardous weather outlook, Jan 3, 1:13 PM CST, 4 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 113 PM CST Tue Jan 3 2023 ARZ074-075-LAZ007-008-015-MSZ018-019-034-041915- Ashley-Chicot-Morehouse-West Carroll-Richland-Bolivar-Sunflower- Washington- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and northwest Mississippi. .DAY ONE...Tonight and Wednesday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Monday. MSZ028-029-032-037-042-047-041915- Montgomery-Webster-Choctaw-Attala-Yazoo-Warren- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe storms are possible. Some thunderstorms may produce damaging winds up to 60 mph and large hail up to golf ball size. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ026-MSZ030-031-033-038-039-043>046-048>062-041915- Concordia-Clay-Lowndes-Oktibbeha-Winston-Noxubee-Madison MS-Leake- Neshoba-Kemper-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, northeast Mississippi, south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe storms are possible. Some thunderstorms may produce damaging winds up to 60 mph and large hail up to golf ball size. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, additional heavy rain fall in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ009-016-023-MSZ025>027-035-036-040-041-041915- East Carroll-Madison LA-Franklin LA-Leflore-Grenada-Carroll- Humphreys-Holmes-Issaquena-Sharkey- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, north central Mississippi, and west central Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. LAZ024-025-041915- Catahoula-Tensas- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of northeast Louisiana. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...The rest of this afternoon through tonight FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) The rest of this afternoon through tonight, additional heavy rain fall in a short amount of time will make localized flash flooding possible, particularly in low lying and urban areas. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ063>065-041915- Lawrence-Jefferson Davis-Covington- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Slight TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through tonight, severe thunderstorms and tornadoes are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/1.png) Additional heavy rainfall of several inches in a short amount of time this afternoon through this evening will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. MSZ066-072>074-041915- Jones-Marion-Lamar-Forrest- 113 PM CST Tue Jan 3 2023 This hazardous weather outlook is for portions of south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Wednesday SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...The rest of this afternoon through tonight FLOODING THREAT...Elevated TIMING...The rest of this afternoon through tonight The rest of this afternoon through this evening, severe thunderstorms are likely. Some thunderstorms could produce damaging winds to 60 mph and hail up to golf balls. A brief tornado or two cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Additional heavy rainfall of several inches in a short amount of time this afternoon through this evening will likely lead to areas of flash flooding and some roads could be flooded or closed. Some structures may be potentially threatened by high water. Minor river flooding is also possible. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Wednesday night through Monday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon through tonight. 0 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jan 3, 4:27 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 PM CST Tue Jan 3 2023
LAZ025-026-MSZ059-060-032330-
Tensas LA-Concordia LA-Adams MS-Jefferson MS-
427 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of south central Tensas
and northern Concordia Parishes, southwestern Jefferson and northern
Adams Counties through 530 PM CST...
At 426 PM CST, Doppler radar was tracking a strong thunderstorm near
New Era, or 7 miles south of Monterey, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Monterey around 435 PM CST.
Deer Park around 440 PM CST.
Vidalia and Ferriday around 500 PM CST.
Natchez around 505 PM CST.
Spokane around 510 PM CST.
Stanton around 520 PM CST.
Church Hill around 525 PM CST.
Other locations impacted by this storm include Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM CST for southwestern
Mississippi.
&&
LAT...LON 3144 9178 3143 9177 3143 9173 3144 9172
3146 9173 3147 9175 3185 9134 3161 9115
3158 9115 3127 9173 3137 9182 3138 9178
3139 9178 3140 9182
TIME...MOT...LOC 2226Z 225DEG 33KT 3135 9173
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jan 3, 4:27 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 PM CST Tue Jan 3 2023
MSZ072-073-032300-
Lamar MS-Marion MS-
427 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of northeastern Marion
and northwestern Lamar Counties through 500 PM CST...
At 427 PM CST, Doppler radar was tracking a strong thunderstorm near
Improve, or near Columbia, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Improve around 435 PM CST.
Sumrall around 500 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 500 PM CST for south central
and southeastern Mississippi.
&&
LAT...LON 3135 8985 3143 8974 3144 8962 3143 8954
3127 8956 3125 8978
TIME...MOT...LOC 2227Z 244DEG 24KT 3130 8975
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
CMELocal storm report, Jan 3, 5:12 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
512 PM CST TUE JAN 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM HAIL 1 S NATCHEZ 31.53N 91.39W
01/03/2023 E1.00 INCH ADAMS MS EMERGENCY MNGR
&&
CESpecial weather statement, Jan 3, 5:25 PM CST, 18 minutes before
Special Weather Statement
National Weather Service Jackson MS
525 PM CST Tue Jan 3 2023
MSZ049-040030-
Rankin MS-
525 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of central Rankin
County through 630 PM CST...
At 525 PM CST, Doppler radar was tracking a strong thunderstorm near
Byram, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Richland and Florence around 530 PM CST.
Monterey around 535 PM CST.
Pearl around 540 PM CST.
Brandon around 545 PM CST.
Pelahatchie around 605 PM CST.
Leesburg around 615 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
central Mississippi.
&&
LAT...LON 3214 9025 3215 9024 3215 9025 3216 9024
3218 9024 3218 9021 3220 9018 3223 9019
3224 9020 3223 9020 3225 9021 3251 8977
3230 8973 3224 8973 3212 9024
TIME...MOT...LOC 2325Z 239DEG 33KT 3219 9020
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jan 3, 5:35 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Jackson MS
535 PM CST Tue Jan 3 2023
MSZ043-044-049-050-040030-
Scott MS-Leake MS-Rankin MS-Madison MS-
535 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of Leake, northeastern
Rankin, northwestern Scott and east central Madison Counties through
630 PM CST...
At 535 PM CST, Doppler radar was tracking a strong thunderstorm near
Pisgah, or 12 miles east of Canton, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Farmhaven around 545 PM CST.
Ludlow around 550 PM CST.
Tuscola around 605 PM CST.
Carthage around 610 PM CST.
Madden and Renfroe around 625 PM CST.
Edinburg around 630 PM CST.
Other locations impacted by this storm include Lena, Walnut Grove,
Redwater and Standing Pine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CST for
central Mississippi.
&&
LAT...LON 3260 8932 3248 8988 3264 8995 3293 8939
3293 8932
TIME...MOT...LOC 2335Z 239DEG 33KT 3253 8985
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
22Special weather statement, Jan 3, 5:43 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
543 PM CST Tue Jan 3 2023
MSZ053-054-059-061-062-040045-
Jefferson MS-Copiah MS-Lincoln MS-Franklin MS-Claiborne MS-
543 PM CST Tue Jan 3 2023
...A strong thunderstorm will impact portions of southeastern
Claiborne, northwestern Lincoln, eastern Jefferson, northwestern
Franklin and southwestern Copiah Counties through 645 PM CST...
At 543 PM CST, Doppler radar was tracking a strong thunderstorm over
Hamburg, or 20 miles east of Natchez, moving northeast at 40 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Union Church and Blue Hill around 610 PM CST.
Pleasant Hill and Mcbride around 615 PM CST.
Caseyville and Peyton around 620 PM CST.
Allen around 625 PM CST.
Barlow around 630 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CST for
central, south central and southwestern Mississippi.
&&
LAT...LON 3152 9112 3163 9114 3196 9067 3170 9046
TIME...MOT...LOC 2343Z 239DEG 33KT 3158 9106
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 2, 10:24 PM CST | Severe Thunderstorm Warning | JAN | Bolivar | 51 min |
| Jan 3, 6:00 AM CST | Special Weather Statement | JAN | Bolivar | 30 min |
| Jan 3, 6:08 AM CST | Severe Thunderstorm Warning | JAN | Bolivar | 67 min |
| Jan 3, 6:42 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 48 min |
| Jan 3, 6:56 AM CST | Flash Flood Warning | JAN | Bolivar, Sunflower | 3 hr |
| Jan 3, 7:18 AM CST | Severe Thunderstorm Warning | JAN | Issaquena | 42 min |
| Jan 3, 7:27 AM CST | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 63 min |
| Jan 3, 7:29 AM CST | Tornado Warning | JAN | Bolivar, Washington | 22 min |
| Jan 3, 7:33 AM CST | Severe Thunderstorm Warning | JAN | Adams | 42 min |
| Jan 3, 7:48 AM CST | Severe Thunderstorm Warning | JAN | Sharkey | 57 min |
| Jan 3, 8:52 AM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson | 54 min |
| Jan 3, 8:55 AM CST | Special Weather Statement | JAN | Yazoo | 35 min |
| Jan 3, 9:04 AM CST | Special Weather Statement | JAN | Holmes | 26 min |
| Jan 3, 9:17 AM CST | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Montgomery | 58 min |
| Jan 3, 9:36 AM CST | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 23 min |
| Jan 3, 9:42 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Grenada, Montgomery, Webster | 63 min |
| Jan 3, 9:44 AM CST | Special Weather Statement | JAN | Lincoln | 31 min |
| Jan 3, 10:29 AM CST | Special Weather Statement | JAN | Adams | 31 min |
| Jan 3, 10:39 AM CST | Severe Thunderstorm Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 44 min |
| Jan 3, 11:18 AM CST | Flash Flood Warning | JAN | Clarke, Jasper, Lauderdale | 3 hr |
| Jan 3, 2:51 PM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Jan 3, 3:40 PM CST | Special Weather Statement | JAN | Marion | 35 min |
| Jan 3, 3:43 PM CST | Special Weather Statement | JAN | Adams | 47 min |
| Jan 3, 4:19 PM CST | Special Weather Statement | JAN | Jefferson | 56 min |
| Jan 3, 4:27 PM CST | Special Weather Statement | JAN | Adams | 63 min |
| Jan 3, 4:27 PM CST | Special Weather Statement | JAN | Marion | 33 min |
| Jan 3, 4:38 PM CST | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 67 min |
| Jan 3, 4:42 PM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin, Jefferson | 63 min |
| Jan 3, 5:25 PM CST | Special Weather Statement | JAN | Rankin | 65 min |
| Jan 3, 5:25 PM CST | Severe Thunderstorm Warning | JAN | Jones | 53 min |
| Jan 3, 5:35 PM CST | Special Weather Statement | JAN | Leake | 55 min |
| Jan 3, 5:43 PM CST | Special Weather Statement | JAN | Jefferson | 62 min |
| Jan 3, 5:48 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.